Alert archive / Michigan / Gale Warnings in 2025
Gale Warning 31, NWS Gaylord, MI
NWS Gaylord, MI issued this gale warning at Nov 29, 2025, 2:18 PM EST. It took effect at Nov 30, 2025, 10:00 AM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2025, 2:18 PM EST (19:18 UTC)
- In effect from
- Nov 30, 2025, 10:00 AM EST
- Expired
- Nov 30, 2025, 9:00 PM EST
- In force
- 11 hr
- Issued by
- NWS Gaylord, MI
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Nov 29, 2:17 PM EST, 1 minute earlier. Its key messages:
- Widespread accumulating snow tonight into early Sunday
- A period of lake effect snow and gusty winds later Sunday and Sunday night.
- Lake enhanced snow possible in southwest flow areas Monday night into Tuesday
Area forecast discussion, Nov 29, 2:17 PM EST, 1 minute before
Area Forecast Discussion
National Weather Service Gaylord MI
217 PM EST Sat Nov 29 2025
.KEY MESSAGES...
- Widespread accumulating snow tonight into early Sunday
- A period of lake effect snow and gusty winds later Sunday and
Sunday night.
- Lake enhanced snow possible in southwest flow areas Monday
night into Tuesday
&&
.SHORT TERM /THROUGH SUNDAY/...
Issued at 156 PM EST Sat Nov 29 2025
A vertically stacked low pressure area will move across
central/southern Michigan over the next 24 hours. Warm conveyor
belt processes with rapidly increasing isentropic ascent on the
north side of the low pressure area will produce widespread snow
across northern Michigan. Although initially fighting some mid
level dry air, we should saturate later this afternoon and evening
as snow develops from southwest to northeast across the area. The
best forcing for most areas occurs from mid evening through the
overnight hours, diminishing late tonight into Sunday morning. The
exception to this is along the Lake Huron coast from Alpena
northward toward De Tour Village/Drummond Island, where increasing
deep layer southeast flow and favorable H10-H8 low level convergence
signals will enhance snowfall rates/amounts into Sunday morning. I
have some concern whether we can achieve warning level snow amounts
along the entire Lake Huron coast given the location of the most
focused low level forcing. Overall, the current forecast has
the storm evolution handled well and plan only some minor
wording changes related to snow onset timing within our current
headlines.
Deep synoptic moisture/forcing exit to the east by Sunday afternoon
as we transition to lake effect snow. As the previous AFD mentioned,
this lake effect event won't carry the same potential as what we
just had through Thanksgiving, with a relatively short window of
favorable parameters and shifting low level winds. That window
appears to be from Sunday afternoon into the first part of Sunday
night, with inversion heights of 6-8k and moisture extending briefly
through the DGZ. In addition, winds will be gusty on the backside of
our departing low during this time, so any snow shower activity
could blow around more with lower visibilities. A few inches of
accumulation will be possible during this time in the NNW-WNW
favored lake effect areas.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Issued at 156 PM EST Sat Nov 29 2025
The low level flow continues to back on Monday, with southwest
winds and rather anemic moisture profiles, so only light lake
effect expected. A weak northern stream wave will slide across
Lake Superior during the afternoon, possibly bringing some
lighter snows to parts of eastern upper - but only minor
accumulations.
Deepening southwest flow and better moisture Monday night into
Tuesday in response to a wave sliding by to our south, which may
produce more accumulating lake enhanced snow, especially along
the Lake Michigan coast through the Straits and parts of eastern
upper.
The active winter pattern continues midweek as yet another northern
stream wave brings snow back to the area, with lake effect snow
potential for the end of the week. Temperatures remaining below
normal throughout the week.
&&
.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 1241 PM EST Sat Nov 29 2025
Widespread snow spreads in after 18z starting from SW to NE; could
start a tad sooner at PLN/CIU ahead of rest of snow (similar to
recent conditions at SJX, MCD). Cigs and visbys to drop to
widespread IFR around 20-23z (sooner at MBL)...with periods of
LIFR possible, especially for CIU/APN/PLN overnight into Sunday
morning. Winds generally from the ENE-SE this afternoon and
shift to NE around 8- 12z, N-NW between 13-17z behind low
pressure system. Winds likely increase to 10-15kt Sunday
morning, gusting to 30+kts with transition to NW flow lake
effect around or after 18z. E/NE winds at CIU could ramp to
sustained 15kts overnight with 25-30kt low-level jet around 2kft
for wind shear; less confidence in LLWS elsewhere though.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...Winter Weather Advisory from 7 PM this evening to 1 PM EST
Sunday for MIZ016-017-022-023-029-086-087-095-097>099.
Winter Storm Warning from 7 PM this evening to 1 PM EST Sunday
for MIZ018-024-088-096.
Winter Weather Advisory until 1 PM EST Sunday for MIZ020-021-
025>028-031>034.
Winter Storm Warning until 1 PM EST Sunday for MIZ030-035-036-
041-042.
MARINE...Gale Warning from 1 PM to 11 PM EST Sunday for LHZ345>349.
Gale Warning from 10 AM to 11 PM EST Sunday for LMZ323-341-342-
344>346.
Small Craft Advisory until 4 AM EST Monday for LSZ321-322.
&&
SHORT TERM...JK
LONG TERM...JK
AVIATION...FEFHazardous weather outlook, Nov 29, 2:18 PM EST, 0 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 218 PM EST Sat Nov 29 2025 MIZ016>018-020>036-041-042-086>088-095>099-301930- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 218 PM EST Sat Nov 29 2025 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Tonight. Expect widespread accumulating snow across the entire outlook area tonight. Please see the ongoing Winter Weather Advisory and Winter Storm Warning for additional details. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The widespread accumulating snow will taper off through Sunday morning with a transition to lake effect snow later in the day into Sunday night. Please see the ongoing Winter Weather Advisory and Winter Storm Warning for additional details. Additional snow chances are likely at times throughout next week. .SPOTTER INFORMATION STATEMENT... Spotter reports of snowfall amounts and conditions are encouraged. For more information visit http://weather.gov/gaylord/reportingweather. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-301930- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 218 PM EST Sat Nov 29 2025 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Gale force gusts are likely on parts of the northern lakes Sunday into Sunday evening. See ongoing gale warning for additional details. Areas of freezing spray are also likely Sunday into Sunday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord.
In the hours before
Local storm report, Nov 29, 11:06 AM EST, 3 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
1106 AM EST Sat Nov 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM Snow Goetzville 46.08N 84.09W
11/28/2025 M14.0 Inch Chippewa MI Public
Delayed report. Storm total snowfall through
3pm Friday from Goetzville in the
southeastern UP.
&&
FEFLocal storm report, Nov 29, 11:23 AM EST, 2 hours 55 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
1123 AM EST Sat Nov 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Snow Lovells 44.80N 84.46W
11/29/2025 M3.0 Inch Crawford MI Cocorahs
Cocorahs station MI-CF-9 Grayling 15.8 NE.
&&
FEFThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 10:19 PM EST | Gale Watch | APX | 16 hr | |
| Nov 29, 3:15 AM EST | Winter Storm Warning | APX | Alcona, Alpena, Arenac, Chippewa, Gladwin, Iosco and 3 more | 34 hr |
| Nov 29, 3:27 AM EST | Small Craft Advisory | APX | 49 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.